Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

Dynamics of an infectious diseases with media/psychology induced non-smooth incidence

1. Department of Applied Mathematics, Xi'an Jiaotong University, Xi'an 710049
2. Department of Applied Mathematics, Xi'an Jiaotong University, Xi'an, 710049
3. College of Mathematics and Information Science, Shaanxi Normal University, Xi'an, 710062

This paper proposes and analyzes a mathematical model on aninfectious disease system with a piecewise smooth incidence rateconcerning media/psychological effect. The proposed models extendthe classic models with media coverage by including a piecewisesmooth incidence rate to represent that the reduction factor becauseof media coverage depends on both the number of cases and the rateof changes in case number. On the basis of properties of Lambert Wfunction the implicitly defined model has been converted into apiecewise smooth system with explicit definition, and the globaldynamic behavior is theoretically examined. The disease-free isglobally asymptotically stable when a certain threshold is less thanunity, while the endemic equilibrium is globally asymptoticallystable for otherwise. The media/psychological impact although doesnot affect the epidemic threshold, delays the epidemic peak andresults in a lower size of outbreak (or equilibrium level ofinfected individuals).
  Figure/Table
  Supplementary
  Article Metrics

Keywords outbreak; epidemic threshold.; Media coverage; SIR epidemic model

Citation: Yanni Xiao, Tingting Zhao, Sanyi Tang. Dynamics of an infectious diseases with media/psychology induced non-smooth incidence. Mathematical Biosciences and Engineering, 2013, 10(2): 445-461. doi: 10.3934/mbe.2013.10.445

References

  • 1. Oxford University, Oxford, 1991.
  • 2. Springer-Verlag, Berlin, 1984.
  • 3. Circ. Syst. Signal. Pr., 12 (1993), 375-390.
  • 4. IEEE Press, New York, 2001.
  • 5. SIAM Review, 50 (2008), 629-701.
  • 6. Int. J. Bifurcat. Chaos, 11 (2001), 1121-1140.
  • 7. Cochrane Db. Syst. Rev., 11 (2010) , 1-47.
  • 8. Springer-Verlag, London, 1999.
  • 9. Adv. Comput. Math., 5 (1996), 329-359.
  • 10. J. Dynam. Diff. Eqns., 20 (2008), 31-53.
  • 11. Rocky Mt. J. Math., 38 (2008), 1323-1334.
  • 12. Walter De Gruyter, Berlin, 1992.
  • 13. Kluwer Academic, Dordrecht, The Netherlands, 1988.
  • 14. J. R. Soc. Interface, 7 (2010), 1247-1256
  • 15. PNAS, 106 (2009), 6872-6877.
  • 16. Proc. R. Soc. B., 274 (2007), 833-837.
  • 17. European J. Control., 9 (2003), 311-319.
  • 18. PLoS ONE, 4 (2009), e8032.
  • 19. Comput. Math. Methods Med., 8 (2007), 153-164.
  • 20. Int. J. Biomath., 1 (2008), 65-74.
  • 21. J. Math. Anal. Appl., 303 (2004), 81-89.
  • 22. Health Technol. Assess., 14 (2010), 183-266.
  • 23. Math. Biosci., 230 (2011), 87-95.
  • 24. BMC Public Health, 11 (2011), S5.
  • 25. ISRN Biomathematics, (2012).
  • 26. Math. Biosci., 201 (2006), 58-71.
  • 27. IMA. J. Math. appl. Med. Biol., 28 (2010), 227-244.
  • 28. Nonl. Anal. RWA., 11 (2010), 4154-4163.
  • 29. Bull. Math. Biol., 74 (2012), 2403-2422.

 

This article has been cited by

  • 1. Biao Tang, Yanni Xiao, Jianhong Wu, A piecewise model of virus-immune system with two thresholds, Mathematical Biosciences, 2016, 278, 63, 10.1016/j.mbs.2016.06.003
  • 2. Aili Wang, Yanni Xiao, Robert A. Cheke, Global dynamics of a piece-wise epidemic model with switching vaccination strategy, Discrete and Continuous Dynamical Systems - Series B, 2014, 19, 9, 2915, 10.3934/dcdsb.2014.19.2915
  • 3. Rui Mu, Youping Yang, Global Dynamics of an Avian Influenza A(H7N9) Epidemic Model with Latent Period and Nonlinear Recovery Rate, Computational and Mathematical Methods in Medicine, 2018, 2018, 1, 10.1155/2018/7321694
  • 4. Mingju Ma, Sanyang Liu, Jun Li, Does media coverage influence the spread of drug addiction?, Communications in Nonlinear Science and Numerical Simulation, 2017, 50, 169, 10.1016/j.cnsns.2017.03.002
  • 5. Sanyi Tang, Guangyao Tang, Wenjie Qin, Codimension-1 Sliding Bifurcations of a Filippov Pest Growth Model with Threshold Policy, International Journal of Bifurcation and Chaos, 2014, 24, 10, 1450122, 10.1142/S0218127414501223
  • 6. Weike Zhou, Yanni Xiao, Robert A. Cheke, A threshold policy to interrupt transmission of West Nile Virus to birds, Applied Mathematical Modelling, 2016, 40, 19-20, 8794, 10.1016/j.apm.2016.05.040
  • 7. Juan Liu, Bifurcation of a Delayed SEIS Epidemic Model with a Changing Delitescence and Nonlinear Incidence Rate, Discrete Dynamics in Nature and Society, 2017, 2017, 1, 10.1155/2017/2340549
  • 8. Govind Prasad Sahu, Joydip Dhar, Dynamics of an SEQIHRS epidemic model with media coverage, quarantine and isolation in a community with pre-existing immunity, Journal of Mathematical Analysis and Applications, 2015, 421, 2, 1651, 10.1016/j.jmaa.2014.08.019
  • 9. Biao Tang, Yanni Xiao, Sivabal Sivaloganathan, Jianhong Wu, A piecewise model of virus-immune system with effector cell-guided therapy, Applied Mathematical Modelling, 2017, 47, 227, 10.1016/j.apm.2017.03.023
  • 10. Maoxing Liu, Eduardo Liz, Gergely Röst, Endemic Bubbles Generated by Delayed Behavioral Response: Global Stability and Bifurcation Switches in an SIS Model, SIAM Journal on Applied Mathematics, 2015, 75, 1, 75, 10.1137/140972652
  • 11. Nyuk Sian Chong, Benoit Dionne, Robert Smith, An avian-only Filippov model incorporating culling of both susceptible and infected birds in combating avian influenza, Journal of Mathematical Biology, 2016, 73, 3, 751, 10.1007/s00285-016-0971-y
  • 12. Huitao Zhao, Yiping Lin, Yunxian Dai, An SIRS Epidemic Model Incorporating Media Coverage with Time Delay, Computational and Mathematical Methods in Medicine, 2014, 2014, 1, 10.1155/2014/680743
  • 13. Weiming Wang, Yun Kang, Yongli Cai, Global stability of the steady states of an epidemic model incorporating intervention strategies, Mathematical Biosciences and Engineering, 2017, 14, 5/6, 1071, 10.3934/mbe.2017056
  • 14. Mingwang Shen, Yanni Xiao, Libin Rong, Modeling the effect of comprehensive interventions on Ebola virus transmission, Scientific Reports, 2015, 5, 1, 10.1038/srep15818
  • 15. Huitao Zhao, Miaochan Zhao, Global Hopf bifurcation analysis of an susceptible-infective-removed epidemic model incorporating media coverage with time delay, Journal of Biological Dynamics, 2017, 11, 1, 8, 10.1080/17513758.2016.1229050
  • 16. Yanni Xiao, Sanyi Tang, Jianhong Wu, Media impact switching surface during an infectious disease outbreak, Scientific Reports, 2015, 5, 1, 10.1038/srep07838
  • 17. Qinling Yan, Sanyi Tang, Sandra Gabriele, Jianhong Wu, Media coverage and hospital notifications: Correlation analysis and optimal media impact duration to manage a pandemic, Journal of Theoretical Biology, 2016, 390, 1, 10.1016/j.jtbi.2015.11.002
  • 18. Liyan Wang, Huilin Huang, Ancha Xu, Weiming Wang, Stochastic Extinction in an SIRS Epidemic Model Incorporating Media Coverage, Abstract and Applied Analysis, 2013, 2013, 1, 10.1155/2013/891765
  • 19. Tailei Zhang, Ruini Kang, Kai Wang, Junli Liu, Global dynamics of an SEIR epidemic model with discontinuous treatment, Advances in Difference Equations, 2015, 2015, 1, 10.1186/s13662-015-0695-0
  • 20. Anuj Kumar, Prashant K. Srivastava, Yasuhiro Takeuchi, Modeling the role of information and limited optimal treatment on disease prevalence, Journal of Theoretical Biology, 2017, 414, 103, 10.1016/j.jtbi.2016.11.016
  • 21. Xuejuan Lu, Shaokai Wang, Shengqiang Liu, Jia Li, An SEI infection model incorporating media impact, Mathematical Biosciences and Engineering, 2017, 14, 5/6, 1317, 10.3934/mbe.2017068
  • 22. Wenbin Liu, Qiben Zheng, A stochastic SIS epidemic model incorporating media coverage in a two patch setting, Applied Mathematics and Computation, 2015, 262, 160, 10.1016/j.amc.2015.04.025
  • 23. Xiaodan Sun, Yanni Xiao, Multiscale System for Environmentally-Driven Infectious Disease with Threshold Control Strategy, International Journal of Bifurcation and Chaos, 2018, 28, 05, 1850064, 10.1142/S0218127418500645
  • 24. Sylvie Diane Djiomba Njankou, Farai Nyabadza, Modelling the Potential Role of Media Campaigns in Ebola Transmission Dynamics, International Journal of Differential Equations, 2017, 2017, 1, 10.1155/2017/3758269
  • 25. Wenbin Liu, A SIRS Epidemic Model Incorporating Media Coverage with Random Perturbation, Abstract and Applied Analysis, 2013, 2013, 1, 10.1155/2013/792308
  • 26. Yongli Cai, Yun Kang, Malay Banerjee, Weiming Wang, A stochastic SIRS epidemic model with infectious force under intervention strategies, Journal of Differential Equations, 2015, 259, 12, 7463, 10.1016/j.jde.2015.08.024
  • 27. Xia Wang, Yuying Wang, Novel dynamics of a predator–prey system with harvesting of the predator guided by its population, Applied Mathematical Modelling, 2017, 42, 636, 10.1016/j.apm.2016.10.006
  • 28. Maoxing Liu, Yuting Chang, Lixia Zuo, Modelling the Impact of Media in Controlling the Diseases with a Piecewise Transmission Rate, Discrete Dynamics in Nature and Society, 2016, 2016, 1, 10.1155/2016/3458965
  • 29. Xiaodan Sun, Yingping Li, Yanni Xiao, A Predator–Prey Model with Prey Population Guided Anti-Predator Behavior, International Journal of Bifurcation and Chaos, 2017, 27, 07, 1750099, 10.1142/S0218127417500997
  • 30. Badr-eddine Berrhazi, Mohamed El Fatini, Aziz Laaribi, Roger Pettersson, Regragui Taki, A stochastic SIRS epidemic model incorporating media coverage and driven by Lévy noise, Chaos, Solitons & Fractals, 2017, 105, 60, 10.1016/j.chaos.2017.10.007
  • 31. Hai-Feng Huo, Xiang-Ming Zhang, Modeling the influence of Twitter in reducing and increasing the spread of influenza epidemics, SpringerPlus, 2016, 5, 1, 10.1186/s40064-016-1689-4
  • 32. Miaochan Zhao, Huitao Zhao, Asymptotic behavior of global positive solution to a stochastic SIR model incorporating media coverage, Advances in Difference Equations, 2016, 2016, 1, 10.1186/s13662-016-0884-5
  • 33. Shuang-Hong Ma, Hai-Feng Huo, Xin-You Meng, Modelling Alcoholism as a Contagious Disease: A Mathematical Model with Awareness Programs and Time Delay, Discrete Dynamics in Nature and Society, 2015, 2015, 1, 10.1155/2015/260195
  • 34. Nyuk Sian Chong, Robert J. Smith?, Modeling avian influenza using Filippov systems to determine culling of infected birds and quarantine, Nonlinear Analysis: Real World Applications, 2015, 24, 196, 10.1016/j.nonrwa.2015.02.007
  • 35. Qian Li, Yanni Xiao, Global Dynamics of a Virus-Immune System with Virus-Guided Therapy and Saturation Growth of Virus, Mathematical Problems in Engineering, 2018, 2018, 1, 10.1155/2018/4710586
  • 36. Hebai Chen, Lan Zou, How to control the immigration of infectious individuals for a region?, Nonlinear Analysis: Real World Applications, 2019, 45, 491, 10.1016/j.nonrwa.2018.07.018
  • 37. Yu Zhao, Liping Zhang, Sanling Yuan, The effect of media coverage on threshold dynamics for a stochastic SIS epidemic model, Physica A: Statistical Mechanics and its Applications, 2018, 10.1016/j.physa.2018.08.113
  • 38. Yan Zhang, Kuangang Fan, Shujing Gao, Yingfen Liu, Shihua Chen, Ergodic stationary distribution of a stochastic SIRS epidemic model incorporating media coverage and saturated incidence rate, Physica A: Statistical Mechanics and its Applications, 2018, 10.1016/j.physa.2018.09.124
  • 39. Daipeng Chen, Yanni Xiao, Sanyi Tang, Air quality index induced nonsmooth system for respiratory infection, Journal of Theoretical Biology, 2018, 10.1016/j.jtbi.2018.10.016
  • 40. Weike Zhou, Yanni Xiao, Jane M Heffernan, A two-thresholds policy to interrupt transmission of West Nile Virus to birds, Journal of Theoretical Biology, 2018, 10.1016/j.jtbi.2018.12.013
  • 41. Aili Wang, Yanni Xiao, Robert Smith, Using non-smooth models to determine thresholds for microbial pest management, Journal of Mathematical Biology, 2019, 10.1007/s00285-018-1313-z
  • 42. Rashid Jan, Yanni Xiao, Effect of partial immunity on transmission dynamics of dengue disease with optimal control, Mathematical Methods in the Applied Sciences, 2019, 10.1002/mma.5491
  • 43. Pengfei Song, Yanni Xiao, Analysis of an Epidemic System with Two Response Delays in Media Impact Function, Bulletin of Mathematical Biology, 2019, 10.1007/s11538-019-00586-0
  • 44. Badr-eddine Berrhazi, Mohamed El Fatini, Roger Pettersson, Aziz Laaribi, Media effects on the dynamics of a stochastic SIRI epidemic model with relapse and Levy noise perturbation, International Journal of Biomathematics, 2019, 10.1142/S1793524519500372
  • 45. Weike Zhou, Yanni Xiao, Jane Marie Heffernan, Enrique Castro-Sánchez, Optimal media reporting intensity on mitigating spread of an emerging infectious disease, PLOS ONE, 2019, 14, 3, e0213898, 10.1371/journal.pone.0213898
  • 46. Rui Mu, Airong Wei, Youping Yang, Global dynamics and sliding motion in A(H7N9) epidemic models with limited resources and Filippov control, Journal of Mathematical Analysis and Applications, 2019, 10.1016/j.jmaa.2019.05.013
  • 47. Yanni Xiao, Yunhu Zhang, Min Gao, Modeling hantavirus infections in mainland China, Applied Mathematics and Computation, 2019, 360, 28, 10.1016/j.amc.2019.05.009
  • 48. Rashid Jan, Muhammad Altaf Khan, Poom Kumam, Phatiphat Thounthong, Modeling the transmission of dengue infection through fractional derivatives, Chaos, Solitons & Fractals, 2019, 127, 189, 10.1016/j.chaos.2019.07.002
  • 49. Guihua Li, Yijing Dong, Dynamic modelling of the impact of public health education on the control of emerging infectious disease, Journal of Biological Dynamics, 2019, 13, 1, 502, 10.1080/17513758.2019.1639835
  • 50. Qian Li, Yanni Xiao, Bifurcation analyses and hormetic effects of a discrete-time tumor model, Applied Mathematics and Computation, 2019, 363, 124618, 10.1016/j.amc.2019.124618
  • 51. Aili Wang, Yanni Xiao, Robert Smith, Dynamics of a non-smooth epidemic model with three thresholds, Theory in Biosciences, 2019, 10.1007/s12064-019-00297-z
  • 52. Qian Li, Yanni Xiao, Dynamical Behavior and Bifurcation Analysis of the SIR Model with Continuous Treatment and State-Dependent Impulsive Control, International Journal of Bifurcation and Chaos, 2019, 29, 10, 1950131, 10.1142/S0218127419501311
  • 53. Rashid Jan, Muhammad Altaf Khan, J.F. Gómez‐Aguilar, Asymptomatic carriers in transmission dynamics of dengue with control interventions, Optimal Control Applications and Methods, 2019, 10.1002/oca.2551
  • 54. Reza Memarbashi, Elahe Sorouri, Modeling the effect of information transmission on the drug dynamic, The European Physical Journal Plus, 2020, 135, 1, 10.1140/epjp/s13360-019-00064-5

Reader Comments

your name: *   your email: *  

Copyright Info: 2013, , licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved